Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 787, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 9, 2003, 7:20 PM CST for Holmes County, Leflore County, Mississippi. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2003, 7:20 PM CST (01:20 UTC)
- Expired
- Dec 9, 2003, 8:20 PM CST
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Holmes County, MS, Leflore County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.3 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 100120
SVRJAN
MSC051-083-100220-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
719 PM CST TUE DEC 9 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI
HOLMES COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 820 PM CST
* AT 719 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF HEAVY RAINSHOWERS WITH A FEW LIGHTNING STRIKES FROM 6
MILES SOUTHWEST OF RULEVILLE TO 8 MILES SOUTH OF YAZOO
CITY...MOVING NORTHEAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR COXBURG...MORGAN CITY...ITTA BENA AT 735 PM CST
BE NEAR TCHULA...SCHLATER...CRUGER AT 740 PM CST
BE NEAR MINTER CITY...SIDON AT 745 PM CST
BE NEAR I-55 MS EXIT 146...I-55 MS EXIT 144 AT 750 PM CST
DAMAGING WINDS TO 60 MPH AND BRIEF TORRENTIAL RAINS ARE LIKELY. GO
INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3340 9015 3317 8975 3290 9002 3299 9025
3311 9035 3331 9032 3328 9045 3381 9045
3375 9014
$$
CRAVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 3:20 PM CST, 4 hours earlier.
Area forecast discussion, Dec 9, 3:20 PM CST, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CST TUE DEC 9 2003 FORECAST HIGHLIGHTS INCLUDE THE STRONG FRONTAL FORCING TONIGHT AND COLDER TEMPS WEDNESDAY THROUGH FRIDAY. ANOTHER STORM SYSTEM CROSSES THE GULF COAST REGION SATURDAY NIGHT/SUNDAY. .SHORT TERM... SOUTHERLY FLOW HAS BROUGHT SFC DEWPOINTS INTO THE UPPER 50S TO LOWER 60S THIS AFTERNOON MOST IN LINE WITH PREVIOUS AVN/GFS PROGS. COLD FRONT GATHERING MOMENTUM ALONG A KMLC TO KIAH LINE AND SHOULD CROSS THE MS RIVER ABOUT 7-8PM AND REACH THE I-55 CORRIDOR 10PM-MIDN AND THEN ERN MS BY AROUND 3AM. OVERALL...GUIDANCE HAS CONTINUED SUPPORTING 0.75-1.25 RAIN AMOUNTS WITH THE SQUALL LINE/COLD FRONT BY EARLY WEDNESDAY MORNING. SOME LINGERING LIGHT RAIN POSSIBLE THROUGH THE HIGHWAY 82 CORRIDOR WITH WIDESPREAD CLOUD COVER ELSEWHERE BEFORE FINAL CLEARING EARLY THURSDAY. THE MID-LEVEL CLOSED LOW RAPIDLY DEEPENS WHILE CROSSING THE OZARKS TONIGHT AS IT TAKES ON A NEGATIVE TILT ACROSS THE LOWER MS VALLEY. CURRENT TEMP/DEWPOINT REGIME RESULTING IN SBCAPE OF APPROX 400-600 J/KG ALONG AND AHEAD OF THE COLD FRONT WITH LI/S BETWEEN 0 AND -2. ONE THING THAT IS CERTAIN...STRONG DYNAMICS ARE ASSOCIATED WITH THIS DEEPENING SYSTEM...90 KT CYCLONIC CURVED ULJ...50-60 KT LLJ AND 70 KT 500 MB WINDS. SO FAR THE SQUALL LINE HAS BEEN RATHER TAME FROM WRN AR DOWN THE SABINE RIVER TO NEAR KBPT. REF. SPC WW980 FOR AREAS W OF THE MS RIVER. LATEST RUC/META STILL HANGING ON TO 300-500J/KG AS FRONT PUSHES INTO WRN MS THIS EVENING BUT THIS GETS USED UP BEFORE REACHING I-55. THEN A SECONDARY BULGE OF 500-800J/KG OVER SERN MS AFTER MIDNIGHT GETS TAPPED FOR SOMEWHAT OF A BOOSTER TO THE SQUALL LINE THROUGH THOSE AREAS BEFORE 3 AM. DAMAGING WINDS...HAIL AND ISOLATED TORNADOES ARE STILL POSSIBLE WITH THE PASSAGE OF THIS LINE. AT THIS TIME...THE RISK IS LEANING TOWARD THE MINIMAL END OF THE SPECTRUM...ESPECIALLY FOR AREAS EAST OF I-55 AND NORTH OF I-20. MOST LIKELY WIDESPREAD IMPACT WILL BE BURSTS OF HEAVY RAINFALL NEAR 1 INCH AND WINDS OF 40-50 MPH WITH THE LINE. WEDNESDAY WILL BE A RATHER CHILLY DAY WITH CAA ON THE HEELS OF STRONG NORTHWEST FLOW. WILL KEEP TEMPS HOLDING IN THE 40S ALL DAY. IN ADDITION...WITH THE 850MB THERMAL TROUGH PARKED OVER THE REGION...ALSO MAINTAINING MOSTLY CLOUDY SKIES A GOOD PORTION OF THE DAY...CLEARING LATE WEDNESDAY NIGHT/EARLY THURSDAY FROM SW TO NE WHEN ANOTHER FREEZE(27-32F) LIKELY FOR MOST LOCATIONS. THURSDAY SHOULD BE MODERATING DAY WITH DECENT RETURN OF SUNSHINE. && .LONGER TERM... MED RANGE GUIDANCE AGREES ON DRY FRIDAY/FRIDAY NIGHT WITH DIVERGING SOLUTIONS DEVELOPING FOR SATURDAY/SUNDAY. PREFER UKMET/ECMWF SOLUTIONS WITH EVOLUTION OF NEXT STORM SYSTEM(SLOWER/STRONGER SCENARIO) AS GFS GETTING A HABIT OF BEING TOO WEAK/FASTER WITH THE PAST SEVERAL DISTURBANCES. EXPECT A LITTLE FASTER ECMWF VERSION TO DEVELOP SINCE SRN BRANCH UPPER JET PACKING MORE OF A WALLOP THIS GO ROUND THAN CURRENT SYSTEM. MINOR CHANGES TO TAPER OFF RAIN SUNDAY NIGHT A LITTLE QUICKER AND PUSHING FORWARD MAIN TSRA CHANCES TO 06Z-18Z SUNDAY. OTHERWISE...MAINTAINING BELOW AVG TEMPS BEGINNING OF NEXT WEEK WITH A BIT SHORTER TIME SPACING AS NEXT CHC POPS FOR NEXT TUESDAY NIGHT/WEDNESDAY. .PRELIMINARY POINT TEMPS/POPS... JACKSON 45 46 29 51 29 + 2 - 0 0 0 MERIDIAN 46 48 28 52 27 + 3 0 0 0 0 && .JAN WATCHES/WARNING/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Dec 9, 2:25 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 225 PM CST TUE DEC 09 2003 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102025- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 225 PM CST TUE DEC 09 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST CHANCE FOR SEVERE STORMS WILL OCCUR SOUTH OF A LINE FROM CLEVELAND TO CANTON TO QUITMAN. THE PRIMARY RISKS WILL BE DAMAGING WINDS AND HAIL. A VIGOROUS COLD FRONT CONTINUES TO APPROACH THE REGION. A LINE OF THUNDERSTORMS HAS DEVELOPED AND WILL MOVE INTO THE AREA LATE THIS AFTERNOON. THE COMBINATION OF STRONG UPPER LEVEL WINDS...LIMITED MOISTURE AND INSTABILITY MAY BRING A FEW SEVERE THUNDERSTORMS NEAR THE MISSISSIPPI RIVER THIS EVENING WITH THE LINE TRACKING EAST OVERNIGHT. THE CHANCE OF SEVERE THUNDERSTORMS WILL SHIFT TO SOUTHEAST MISSISSIPPI AROUND MIDNIGHT...WHERE THE BEST MOISTURE AND INSTABILITY WILL REMAIN. THE MAIN RISKS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND HAIL. FREQUENT CLOUD TO GROUND LIGHTNING MAY NOT ACCOMPANY ALL THUNDERSTORMS. PERSONS IN THE OUTLOOK AREA SHOULD REMAIN ALERT FOR FAST MOVING STORMS PRODUCING VERY HEAVY RAIN AND DAMAGING WINDS. THE UPPER LEVEL WINDS WILL INCREASE TONIGHT...HELPING TO PUSH THE FRONT OUT THE AREA. THE RAIN IS EXPECTED TO END BY EARLY WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... ...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY... A STRONG LOW PRESSURE SYSTEM WILL LIFT FROM THE GULF OF MEXICO INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS WEEKEND. MOISTURE WILL INCREASE AHEAD OF THE SYSTEM...BRINGING A CHANCE FOR STRONG THUNDERSTORMS AND VERY HEAVY RAIN SATURDAY AND SATURDAY NIGHT. LOCALIZED FLOODING WILL BE POSSIBLE IF THIS SYSTEM DEVELOPS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATION MAY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 6:30 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Humphreys, Issaquena, Rankin, Sharkey, Warren and 2 more | 60 min |
| Dec 9, 6:56 PM CST | Severe Thunderstorm Warning | JAN | Sunflower | 49 min |
| Dec 9, 7:10 PM CST | Severe Thunderstorm Warning | JAN | Madison | 65 min |
| Dec 9, 7:30 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Yazoo | 35 min |
| Dec 9, 7:37 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 63 min |
| Dec 9, 8:27 PM CST | Severe Thunderstorm Warning | JAN | Attala | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.